This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
58 y/o male - While urinating during a bowel movement I began to bleed from the penis - enough to soak through my underwear and pants afterward. My next urination (while standing) resulted in clots at first but then all seemed nomal, but with a little burning. A few days later it started again just as before (urination while having a bowel movement) and I went to my local emergency room and was examined by a Urologist. He ordered cat scans of the kidneys (before ad after contrast) and they showed no problems. A few days later he did a Cystoscope and found the bladder and prostate to be fine, but did find scarring along the full length of the urethra. I bled quite a bit after the Cystoscope. The Doctor put me on a one week course of Cipro as a precaution.
His only conclusion was that the scarring was caused by gonorrhea. I couldn't seem to make him understand that I've never had gonorrhea. I HAD been exposed to it once - 35 years ago - but had a shot from the health department back then and never developed symptoms.
I have had a couple of UTIs over the years (I was on long term prednisone for RH which opened me up to a host of infections). My last UTI was probably 15 years ago.
My questions are:
What else could have caused the scarring other than an STD or infection?
Why does bleeding only begin while urinating during a bowel movement? (and not everytime)
Why did it only start to happen now? I've had 3 bleeding episodes in 3 weeks.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.